Thunderstorm Wind, Walthall
- When
- April 30, 3:50 AM CST
- Where
- Walthall County, Tylertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.117, -90.150
A tree was blown down near Tylertown.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 30, 2:53 AM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 AM CDT SAT APR 30 2005 .DISCUSSION... EARLY THIS MORNING THERE WAS A SURFACE LOW OVER EASTERN TENNESSEE WITH A COLD FRONT EXTENDING SOUTHWESTWARD INTO SOUTHWEST LOUISIANA. ALOFT THERE WAS A TROUGH OVER THE CENTRAL PLAINS/MISSISSIPPI VALLEY AND A SHORTWAVE OVER TEXAS. THE JET EXTENDED FROM TEXAS INTO THE EASTERN OHIO VALLEY...WITH THE CENTRAL GULF COAST IN THE RIGHT ENTRANCE REGION OF THE JET. ALL THIS COUPLED WITH AMPLE MOISTURE WAS LEADING TO SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT ACROSS EAST-CENTRAL LOUISIANA TO SOUTH-CENTRAL MISSISSIPPI...WITH SOME STORMS BEING SEVERE. BOTH THE GFS AND NAM CONTINUE TO SHOW THE FRONT MOVING FASTER THAN IT HAD INDICATED EARLIER THIS WEEK...CLEARING THE COAST BY EARLY AFTERNOON. THE FRONT WILL PUSH THROUGH THE COASTAL WATERS TONIGHT...LEAVING BEHIND A CLEARING TREND FOR THE BEGINNING OF THE WEEK. RETURN FLOW WILL DEVELOP BY WEDNESDAY WITH ANOTHER SHORTWAVE MOVING INTO THE SOUTHERN PLAINS. THE GFS SHOWS THE NEXT SYSTEM MOVING INTO LOUISIANA ON WEDNESDAY NIGHT AND PULLING EAST OF THE AREA BY FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 74 49 77 49 / 30 20 0 0 BTR 75 53 78 53 / 30 20 0 0 MSY 77 59 78 58 / 50 30 0 0 GPT 76 55 77 52 / 60 30 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 PM CDT FRI APR 29 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1000 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...REMAINDER OF TONIGHT A DEEPENING AREA OF LOW PRESSURE OVER SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI WILL CONTINUE PUSHING INTO THE TENNESSEE VALLEY TONIGHT. A TRAILING COLD FRONT WILL SLIDE INTO SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA AS THIS LOW PULLS EAST. AMPLE WARMTH AND MOISTURE...COMBINED WITH THE APPROACHING FRONT WILL ALLOW A LINE OF THUNDERSTORMS TO DEVELOP TONIGHT. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE AT TIMES. THE MAIN THREAT FROM THESE THUNDERSTORMS IS EXPECTED TO BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE OVER THE OFFSHORE COASTAL WATERS SATURDAY MORNING...BUT THE THREAT OF THUNDERSTORMS WILL BE OVER ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...AS HIGH PRESSURE BUILDS IN FOR THE WEEKEND. THERE IS THE POSSIBILITY THAT A FEW WEAK THUNDERSTORMS COULD DEVELOP OVER COASTAL SECTIONS OF LOUISIANA SUNDAY AFTERNOON...AS THE COLD FRONT STALLS IN THE COASTAL WATERS. ANOTHER THREAT OF THUNDERSTORMS WILL RETURN TUESDAY AND WEDNESDAY AS WARM...MOIST AIR FROM THE GULF OF MEXICO RETURNS TO THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down near Tylertown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442984.